Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

No periods from 6 months. Now getting cramps and noticed spotting. Feeling tenderness in breast. Suggest?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I have not had my period in about 6 months im getting cramps and bleeding/spotting and is also tender breast.
Posted Sat, 28 Sep 2013 in Women's Health
Answered by Dr. S Patra 54 minutes later
Brief Answer:
Need proper investigation under gynecologist.

Detailed Answer:

Thanks for writing to us.

First of all, you are near about menopause. In this age group, irregular spotting to heavy bleeding occurs in some women. It may be due to hormonal imbalance, caused by ovarian dysfunction without ovulation.

However, sudden occurrence of menstrual bleeding after stopping of 6 months is not always a normal thing. Here, we need to rule out underlying pathology if any like endometrial hyperplasia, fibroid, polyp, atrophy or even malignancy.

Some investigations like Trans Vaginal Ultrasound scan (TVS), FSH level, thyroid profile, blood sugar, pap smear & HPV test etc are quite useful in this context to make a concrete diagnosis. You can consult with your gynecologist for proper guidance and management of the case.

If above test results are within normal range, then it could be physiological and you have to undergo above mentioned tests yearly basis until your period is completely stopped for at least one year.

In the interim, you can take some anti-spasmodic medication like drotaverine with antacid, balanced diet with iron & calcium supplements, drink more water and maintain genital hygiene properly.

Hope, above information is quite helpful to you. Let me know, if you need any clarification.

Wish your good health and take care yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor